EnglishPortugueseSpanish

A British woman identified as Susie Forbes, 49, had a rare allergic reaction after receiving the first dose of the vaccine Oxford / AstraZeneca against a Covid-19 on the 18th of March. After receiving the immunizing, the woman had a series of skin rashes similar to third-degree burns. 

Forbes says the reaction started a few hours after the application and the rashes are only beginning to subside now, about three weeks later. “It felt like I was on Alien because there were bubbles coming out of my arm. It was horrible. My face was huge. I was a monster, ”she said in an interview with The Sun. 

advertising

Read also: 

According to the MHRA, acronym in English for the Regulatory Agency for Medicines and Health Products, 10% of people who receive the AstraZeneca vaccine will have some type of allergic reaction. However, reactions like the one experienced by Susie Forbes are extremely rare and it is not known 

One in 20 million

Suzie's reaction was the first in more than 20 million doses applied. Credit: Personal Archive

Among the most common symptoms among people inoculated with Vaxzevria are headaches, tiredness and runny nose, something similar to a mild cold. Susie's reaction, so far, is unique among the more than 20 million people who received the vaccine. 

The housewife believes that the skin rashes happened due to an allergic reaction to some of the ingredients of the vaccine, since she has also had anaphylactic reactions to penicillin and the medicine Stemetil, which is used to make you feel sick. 

Officials say that even people with allergies that cause anaphylaxis can get the vaccine without a problem, even if that allergy involves medications. However, this changes if this allergy is to any item present in the immunizer, something that is still not certain in the case of Susie. 

Other possibilities

Despite appearing after immunization, the symptoms may be unrelated to the vaccine. Credit: Personal Archive

Susie Forbes also has Guillain-Barré syndrome, an autoimmune condition that causes the body to accidentally attack nerves. Doctors believe that this disease is caused by a problem with the immune system

Because of this condition, she takes several medications, such as gabapentin and tramadol, to control her symptoms, which can include numbness, weakness and pain. In addition, she was taking liquid morphine and codeine when she received the injection because of a fractured wrist five days earlier. 

Susie says she told her doctor and nurses about her condition and the medications she was taking, but she was told there was no problem and kept the vaccine for March 18. 

"I personally think they didn't look exactly at what I have," said Forbes. “I don't think they should have given it to me until they investigated what I have. They didn't even ask me, ”he added. 

An MHRA spokesman said the benefits of vaccination far outweigh potential risks, such as side effects. In addition, the representative stated that the reactions were not necessarily caused by the vaccine and may be linked to other conditions. 

With information The Sun

Have you watched our new videos on YouTube? Subscribe to our channel!